Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 29, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 30, 2017, 6:23 PM EDT for Hillsborough County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2017, 6:23 PM EDT (22:23 UTC)
- Expired
- Jun 30, 2017, 7:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 47 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1183 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
175
WUUS52 KTBW 302223
SVRTBW
FLC057-302300-
/O.NEW.KTBW.SV.W.0029.170630T2223Z-170630T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tampa Bay Area Ruskin FL
623 PM EDT FRI JUN 30 2017
The National Weather Service in Ruskin has issued a
* Severe Thunderstorm Warning for...
Northeastern Hillsborough County in west central Florida...
* Until 700 PM EDT
* At 623 PM EDT, a severe thunderstorm was located near Plant City,
moving southwest at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Plant City, Brandon, Plant City Airport, Seffner, Dover, Valrico,
Kathleen, Mango and Thonotosassa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2812 8225 2817 8211 2817 8206 2810 8205
2794 8206 2789 8222 2802 8229
TIME...MOT...LOC 2223Z 052DEG 5KT 2797 8219
HAIL...1.00IN
WIND...60MPH
$$
MCKAUGHANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:36 PM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 30, 2:36 PM EDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 236 PM EDT Fri Jun 30 2017 .SHORT TERM (Rest of today-Saturday)... Aloft - A short wave trough slides from the northern and central plains to the Great Lakes-Ohio Valley regions while a ridge resides over FL...stretching from the Gulf of Mexico to the Atlantic. Surface - High pressure offshore the Canadian Maritimes moves along Latitude 40 while ridging back over the Gulf of Mexico...with an axis across south GA/north FL that settles down to central FL by Sat afternoon. The ridging...aloft and surface...dominates area going into the weekend. As the surface ridge axis moves to Central FL/Tampa Bay the 1000-700MB level flow goes from southeast and south to southwest and west north of Tampa Bay. South of the Bay the flow will be east and southeast...although shifting to onshore in an afternoon sea breeze. The column continues very moist with model PWAT values at and above 2 inches...with some swaths of up to 2.5 inches. This will support showers and thunderstorms...mainly afternoons and early evenings with the greatest coverage over inland sections of the coastal counties. However...anticipate some late night showers/storms on the Gulf that will begin to transition onshore late Sat morning. Temperatures run on the warm side of normal by a degree or two. .MID-LONG TERM (Saturday Night - Friday)... Models once again in agreement, its summertime in FL. Weak and stacked upper, to mid to surface ridging will meander and hold over the region from the Western Atlantic across the FL Peninsula and into the Gulf of Mexico. This will keep weak/light mean layer flow and abundant moisture in place to combine with diurnal heating, bay and sea breezes, and outflow boundary collisions and interactions to produce afternoon-evening scattered to numerous showers and thunderstorms across the area daily with best rainfall coverage and highest amounts mainly over inland areas. Main threats through 4th of July holiday with numerous outdoor events is frequent deadly lightning and occasionally gusty outflow winds with the thunderstorms. Temps remain around seasonally warm and humid levels. && .AVIATION... 30/18Z-01/18Z. SCT-LCL BKN VFR CIGS with VCNTY TSRA in a 19Z-03Z window. FEW CB becoming SCT with brief MVFR/LCL IFR PSBL. Winds are in the process of shifting to SW and W... which will tend to keep TSRA inland. Light/variable winds overnight with BKN mid-upper clouds. && .MARINE... Atlantic high pressure ridges west...meandering through central FL...to the Gulf of Mexico until about mid-week when the ridge begins to lift north. The gradient remains relaxed with light winds enhanced by afternoon sea breezes. Main concern will be thunderstorms with lightning and locally higher winds and seas. && .FIRE WEATHER... Ample moisture will result in showers and thunderstorms and keep RH values above critical levels. && .Preliminary Point Temps/PoPs... TPA 78 90 78 91 / 30 30 20 60 FMY 75 92 76 92 / 40 30 30 50 GIF 76 93 76 93 / 50 40 30 60 SRQ 77 90 76 90 / 20 10 20 50 BKV 75 92 74 92 / 20 30 20 50 SPG 79 90 79 91 / 30 20 20 50 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && SHORT TERM/AVIATION/MARINE/FIRE WEATHER...09/Rude MID TERM/LONG TERM/DECISION SUPPORT...25/Davis
Hazardous weather outlook, Jun 30, 5:48 AM EDT, 12 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 548 AM EDT Fri Jun 30 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-010000- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 548 AM EDT Fri Jun 30 2017 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Abundant moisture combined with daytime heating and the sea breezes will lead to scattered to numerous thunderstorms during the afternoon and evening hours. Thunderstorms that develop today will be capable of producing locally heavy rains, gusty winds, and frequent deadly lightning strikes. If threatening weather approaches your location move indoors immediately. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. ...THUNDERSTORM IMPACT... Scattered to numerous thunderstorms are expected to develop along the sea breeze each day during mainly the afternoon and evening hours. Thunderstorms will be capable of producing locally heavy rains, gusty winds, and frequent deadly lightning strikes. Move indoors immediately if you hear thunder or observe lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Close
In the hours before
Special weather statement, Jun 30, 5:22 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
522 PM EDT FRI JUN 30 2017
FLZ255-260-302200-
Inland Manatee-Inland Sarasota-
522 PM EDT FRI JUN 30 2017
...A STRONG THUNDERSTORM WILL AFFECT MANATEE AND NORTHEASTERN
SARASOTA COUNTIES...
At 521 PM EDT, a strong thunderstorm was located 7 miles east of
Myakka River State Park, or 12 miles north of North Port, moving
northwest at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
North Port, Myakka City, Myakka River State Park, Lake Manatee State
Park, Hidden River, Myakka Head and Duette.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2765 8234 2764 8206 2716 8206 2706 8219
2723 8233 2739 8236
TIME...MOT...LOC 2121Z 138DEG 14KT 2723 8219
MCKAUGHANSpecial weather statement, Jun 30, 5:31 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
531 PM EDT FRI JUN 30 2017
FLZ043-242-248-302215-
Inland Hernando-Inland Citrus-Sumter-
531 PM EDT FRI JUN 30 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CITRUS...WEST
CENTRAL SUMTER AND CENTRAL HERNANDO COUNTIES...
At 529 PM EDT, a strong thunderstorm was located a few miles
northeast of Brooksville. the storm is nearly stationary.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Brooksville, Nobleton, Lake Lindsey, Suburban Acres, Istachatta,
Croom and Floral City.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2863 8245 2869 8238 2871 8226 2858 8216
2852 8241
TIME...MOT...LOC 2129Z 335DEG 1KT 2861 8232
McKaughanSpecial weather statement, Jun 30, 6:07 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
607 PM EDT FRI JUN 30 2017
FLZ052-249-251-302245-
Inland Pasco-Polk-Inland Hillsborough-
607 PM EDT FRI JUN 30 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN PASCO...
SOUTHWESTERN POLK AND EASTERN HILLSBOROUGH COUNTIES...
At 606 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Zephyrhills to 10 miles east of
Greater Sun Center. the storms are nearly stationary.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Lakeland, Plant City, Zephyrhills, Brandon, Fish Hawk, Hillsborough
River State Park, Zephyrhills South, Riverview, Valrico, Alafia River
State Park, Zephyrhills Municipal Airport, Seffner, Dover, Fort
Lonesome, Plant City Airport, Boyette, Wimauma, Crystal Springs,
Lithia Springs State Park and Bloomingdale.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2817 8228 2765 8232 2765 8204 2794 8204
2828 8205
TIME...MOT...LOC 2206Z 034DEG 3KT 2817 8218 2765 8220
MCKAUGHANThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:09 PM EDT | Special Weather Statement | TBW | Sarasota | 51 min |
| Jun 29, 8:32 PM EDT | Special Weather Statement | TBW | Polk | 43 min |
| Jun 30, 5:22 PM EDT | Special Weather Statement | TBW | Manatee | 38 min |
| Jun 30, 5:31 PM EDT | Special Weather Statement | TBW | Hernando | 44 min |
| Jun 30, 6:07 PM EDT | Special Weather Statement | TBW | Hillsborough | 38 min |
| Jun 30, 6:49 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pasco, Polk, Sumter | 23 min |
| Jun 30, 7:03 PM EDT | Special Weather Statement | TBW | Hillsborough | 57 min |
| Jun 30, 7:47 PM EDT | Special Marine Warning | TBW | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.